MAUDE Adverse Event Report: NUMED, INC. BIB STENT PLACEMENT CATHETER

NUMED, INC. BIB STENT PLACEMENT CATHETER
Model Number 420.1
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was received and a balloon burst was confirmed.There is a circumferential tear in the balloon.The distal end of the balloon is detached.The inner and middle tubing have been stretched so that 13cm are protruding from the distal end of the outer tubing.The proximal image band is under the proximal balloon stem.The spacing of the inner image bands is 2.9cm.The spacing for the outer image bands is 3.9cm.The image band spacing was within specification.The proximal location of the bands most likely occurred when the middle tubing was stretched.The production records were reviewed and no issues were noted.All devices distributed from this lot met all of the requirements for release.There have been no other complaints associated with this lot of devices.A review of the balloon tubing used to manufacture the balloons used on this lot of devices was performed.There are no other complaints associated with this balloon tubing lot number.A reject device from a different lot was pulled and tested for rated burst pressure.This reject device used the same balloon material lot number as the complaint device for the outer balloon.The catheter had been rejected for image band placement.A guidewire was inserted, and then the balloons were inflated until failure.The inner balloon ruptured at 12 atm, which is well above the labeled rated burst pressure of 4.5 atm.The outer balloon ruptured at 7 atm, which is also well above the labeled rated burst pressure of 3 atm.This was an off-label use.The indications for use with this device is specific to the cp stent for stent placement.The palmaz stent is known to have very sharp edges.By trying to flare the palmaz stent with the bib catheter, it is most likely that the sharp edges of the palmaz stent caused the balloon to burst.
 
Event or Problem Description
Bib used in melody valve case.Covered mounted cp stent (cmcp033) deployed.2 pal maz deployed within the cp.Used bib# 614445 to flare the edge of the stent.Bib ruptured circumferentially inside patient.Required cardiac surgical cut down to get everything out safely and then finished valve implant.The inner balloon was inflated before the outer balloon.The catheter shaft was not kinked.A presto inflation device was used.The introducer sheath was a 22 fr dry seal.Patient has a truncus type 2 cardiac anatomy.Post procedure patient condition: patient fully recovered with incision that was not necessary.Additional information received on 1/26/2021 - the bib that ruptured was used to deploy the second of the pal maz stents and it was used to flare the proximal end of the stent immediately after deployment.Also the balloon markers on the bib that ruptured were off - account mounted the stent at the locations of the balloon markers hoover upon inflation of the balloon it was clear that the stent was not centered on the balloon.Account implanted the covered cp stent initially followed by 2 separate pal maz stents to further reinforce the radial strength of the stented outflow tract.

Brand Name
BIB STENT PLACEMENT CATHETER
Common Device Name
STENT PLACEMENT CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key11327328
Report Number1318694-2021-00001
Device Sequence Number16422081
Product Code NVM
UDI-Device Identifier04046964900228
UDI-Public04046964900228
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K160889
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number420.1
Device Catalogue NumberBB063
Device Lot NumberBIB-11857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2021
Initial Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR
Patient Weight103